MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MN60AC
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Iritis (1940); Blurred Vision (2137); Visual Disturbances (2140); UGH (Uveitis Glaucoma Hyphema) Syndrome (4470)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient had blurry vision and glare.The iol was exchanged for unspecified monofocal lens.Clinical reason for explant mentioned as mechanical complication of iol.Additional information has been requested, received and stated the lens dislocated causing chronic iritis.The patient had uveitis glaucoma hyphema (ugh).The iol was exchanged for another model company lens of different diopter.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of non-qualified associated cartridge, handpiece and viscoelastic.The current company model lens is only qualified for use in the appropriate company cartridges.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the current company 18.5 diopter lens was replaced with another model company, 19.0 diopter lens due to the report of the lens becoming dislocated and causing chronic iritis.The product has not been received to evaluate.Information about the cause of the dislocation was not provided.The lens was implanted for three years before being explanted.It was reported that the patient's issue have resolved post exchange.No further information has been provided at this time.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18579540
Report Number1119421-2024-00148
Device Sequence Number8246495
Product Code HQL
UDI-Device Identifier00380655095089
UDI-Public00380655095089
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberMN60AC
Device Catalogue NumberMN60AC.185
Device Lot Number12524046
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR.; MONARCH III CARTRIDGE D.; PROVISC.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexMale